Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2007, 4:54 PM CDT for Seward County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2007, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 22, 2007, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Seward County, NE
The radar
The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:00 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 22, 4:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 400 PM CDT FRI JUN 22 2007 .DISCUSSION... THE MAIN CONCERN FOR THIS FORECAST IS THE EXTENT AND SEVERITY OF TSTMS DEVELOPMENT THIS AFTN AND EVE. DEVELOPMENT IN OUR AREA HAS SO FAR BEEN SUPPRESSED BY LARGER SCALE SUBSIDENCE BEHIND WAVE IN IOWA... AND ENTRAINMENT OF DRIER AIR ALOFT. HOWEVER...THERE IS PLENTY OF SFC BASED CAPE AND SOME VERTICAL DEVELOPMENT ALONG A WEAK FRONT FROM S CENTRAL INTO E CENTRAL NEBRASKA. BELIEVE TSTMS WILL DEVELOP ALONG THIS LINE IN THE LATE AFTN AND THEN PROGRESS S BEFORE WEAKENING LATER TONIGHT. IF THIS FAILS...THERE SHOULD BE LITTLE DEVELOPMENT. AFTER FRONT SAGS SOUTH TONIGHT...AREA SHOULD HAVE A BRIEF PERIOD OF COOLER WX WITH SOMEWHAT LOWER DEW POINTS. FRONT WILL THEN WASH OUT IN KS AND MO. BELIEVE 12Z GFS IS CLOSER TO THE MARK THAN NAM...WHICH SEEMED TOO FAR NW WITH UPPER LOW REMAINING FROM CURRENT CONVECTION. BELIEVE WHATEVER IS LEFT OF THIS SHOULD REMAIN SOUTH AND EAST OF OUR AREA. RETURN FLOW SETS UP BY LATER IN THE WEEKEND...BUT EXPECT WARM DRY AIR ALOFT FROM BUILDING UPPER RIDGE TO SUPPRESS ANY FURTHER TSTMS INTO EARLY NEXT WEEK. KEPT CLOSE TO PREVIOUS VERY WARM TEMPS FOR SUNDAY AND MONDAY. THE ONLY SIGNIFICANT CHANGE IN THE EXTENDED PART OF THE FORECAST WAS TO GO ALONG WITH HPC IN PUTTING A WEAK FRONT THRU THE AREA NEXT TUE OR TUE NGT. THE GENERAL IDEA OF A CDFNT IS FAVORED BY RELATIVELY STRONG UPPER SYSTEM MOVING ACROSS SRN CANADA WITH RIDGE ALOFT TENDING TO PUMP UP SFC HIGH PRESSURE BEHIND IT. LAST 3 OP GFS RUNS HAVE BEEN FAIRLY CONSISTENT WITH THE TIMING...AND USED THIS TO CONFINE POPS TO TUE AND TUE NGT. IT WILL BE TOUGH TO GET MUCH DEVELOPMENT WITH WARM AIR ALOFT. DESPITE CDFNT...DO NOT THINK DAYTIME TEMPS WILL BE AFFECTED MUCH BECAUSE OF UPPER RIDGE...AND LEFT THEM FAIRLY WARM. A COUPLE OF NIGHTS MIGHT DIP INTO THE 60S INSTEAD OF REMAINING AROUND 70 MIDWEEK. AVIATION... WK CONVERGENCE ZONE ALNG THE PLATTE RVR WL CONT TO PROVIDE THE CHC FOR DEEP CONVECTION THIS EVNG. LACK OF OF GOOD CONVERGENCE...AND LARGE SCALE SUBSIDENCE SHLD KEEP CONVECTION ISO/SCT IN NATURE. THIS IS MOST LIKELY IN THE OMA AND LNK TERMINALS. MVFR TO IFR CONDTS MIGHT BE POSSIBLE DIRECTLY UNDER ONE OF THE STRONGER CELLS. OTHERWISE...LO LVL FLOW BACKS TO THE E LATER TONIGHT WHICH MAY ALLOW FOR SOME MINOR VISBY REDUCTION FOR OFK/OMA. ALL VFR CONDS EXPECTED AFTR 04Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK/BOUSTEAD
Hazardous weather outlook, Jun 22, 4:27 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 427 PM CDT FRI JUN 22 2007 NEZ011-012-015>018-030>033-042-088>093-230230- ANTELOPE-BOONE-CEDAR-CUMING-GAGE-JEFFERSON-JOHNSON-KNOX-MADISON- NEMAHA-PAWNEE-PIERCE-PLATTE-RICHARDSON-STANTON-THURSTON-WAYNE- 427 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW STORMS MAY LINGER INTO SATURDAY MORNING IN SOUTHEAST NEBRASKA. INSTABILITY IS NOT EXPECTED TO BE STRONG ENOUGH TO SUPPORT SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR SATURDAY. IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068- 078-230230- BURT-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-HARRISON IA- LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-OTOE-PAGE IA- POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-WASHINGTON- 427 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT. STRONG INSTABILITY WILL LINGER THIS EVENING...BUT WIND SHEAR IS WEAK. ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. STORMS SHOULD WEAKEN LATE THIS EVENING...BUT SOME MAY PERSIST UNTIL MORNING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:36 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce | 39 min |
| Jun 22, 4:25 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 35 min |
| Jun 22, 4:35 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 40 min |
| Jun 22, 6:37 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 38 min |
| Jun 22, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 45 min |
| Jun 22, 5:38 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.